Talk

Advanced search

Amoxycillin Side Effects

(10 Posts)
StrangewaysHereICome Thu 02-Dec-10 20:21:23

I am 27 weeks and have been prescribed amoxycillin for a chest infection. I have taken it before with no side effects but this time its given me terrible diarrhoea and nausea. I've got 5 more days to take, does anyone know if this is likely to improve or should I see if I should change the tablets. Am feeling pretty pants atm sad.

jellyhead188 Thu 02-Dec-10 21:10:39

Ah - I don't know the answer but you've just made me realise why I am probably feeling sick again after over a week of no sickness!! I was given amoxycillin for sinusitis and been feeling pretty sick yesterday and today! I hope it goes for you soon.

MrsCratchit Thu 02-Dec-10 21:10:53

Try ringing NHS Direct. They should be able to advise. Hope you feel better soon.

MrsCratchit Thu 02-Dec-10 21:12:20

You too Jellyhead!

TiggieWiggle Fri 03-Dec-10 08:42:15

I am allergic to Amoxycillin - had a rash all over my body (including my palms, soles of feet and in mouth - yuk!). They told me I was allergic to penicillin but now think it was just the Amoxycillin. I avoid it now, there are plenty of others they can give you. Sorry you're feeling crap - it's just what you don't need.

Maitri Fri 03-Dec-10 08:42:23

I've always had nausea and diarrhoea with Amoxycillin, even when not pregnant. And the farts... blush! Horrendous! I think it's a fairly standard side-effect, if that's any help.

Alibabaandthe40nappies Fri 03-Dec-10 08:46:01

It is a standard side effect, no less horrid for that though!

I wouldn't bother ringing NHS Direct, I would call your GP who prescribed them and see whether there is an alternative that they can give you instead.

CardyMow Fri 03-Dec-10 12:08:44

Erm I have found that the best way to avoid this particular issue when on AB's is to drink 1-2 actimel a day. It really does help me!

Tiggiewiggle - If you are allergic to penicilln, you will almost definately be allergic to amoxycillin as well as it is derived from penicillin. I only know this as I'm allergic to them both! (Am also allergic to erythmoricin and clarythmoricin too!).

I too am on antibiotics at the moment (33+5 now, on them for a chest infection), and am on Cefalexin, so there are other AB's that you can have while pg.

BelieveInLife Fri 03-Dec-10 13:17:40

Definitely go back to your GP and get an alternative. If you're reacting you're reacting and it won't get any better.

I agree with Loudlass, if you're allergic to amoxy then you'll be allergic to anything containing penicillin. My pharmacist friend told me if you're allergic you avoid anything ending in 'cin'.

Hope you feel better soon.

StrangewaysHereICome Fri 03-Dec-10 19:55:09

Thanks for all the replies. I think I might stick it out as my chest is feeling much better. I couldn't get to see the dr today so I would have to wait til Monday anyway. I am trying the Actimel - thanks loudlass. I hope you are feeling better - a chest infection when heavily pg must be much worse. All that coughing when your lungs are already squished up must be really uncomfortable. You have my sympathy.

At least it's good to know its a fairly standard side effect. Hmm Maitri the wind is a bit scary!!

Hope you feel better soon too jelly

Thanks for the advice smile.

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now